Format

Send to:

Choose Destination
See comment in PubMed Commons below
Bone Marrow Transplant. 1997 Dec;20(11):1001-3.

Inhaled vancomycin-induced allergic reaction in decontamination of respiratory tracts for allogeneic bone marrow transplantation.

Author information

  • 1Third Department of Internal Medicine, Hokkaido University School of Medicine, Sapporo, Japan.

Abstract

A 34-year-old male suffered from an allergic reaction after inhalation of decontaminating drugs for BMT. Clinical challenge tests were undertaken to determine the causal drug. It was found that vancomycin hydrochloride (VCM) repeatedly induced dyspnea, fever, hypoxia, eosinophilia, and elevation of CRP. Therefore, clindamycin (CLDM) was used instead of VCM for decontamination of patient respiratory tract. Although complete decontamination of the respiratory tract was not achieved during the leukocytopenic period, BMT was successful, and there were no life-threatening infectious complications. Although inhaled VCM-induced allergic reaction may be a very rare complication in the BMT setting, careful clinical attention should be paid to such patients.

PMID:
9422483
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Nature Publishing Group
    Loading ...
    Write to the Help Desk